MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci SP; PATIENT SIDE CART

INTUITIVE SURGICAL, INC da Vinci SP; PATIENT SIDE CART
Model Number 380601-51
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during training/demo that the boom had not been retracting or extending properly.The caller stated that the system had not been going into sterile stow and also stated that the entry guide manipulator (egm) had not been rotating 360 degrees.There was no report of patient involvement.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse was onsite to troubleshoot an issue with the boom on the single-port (sp) system and identified error 23041.After startup, fse attempted to move the boom horizontally using the manual joysticks; however, the boom would not move despite multiple attempts.Fse then used the entry guide manipulator (egm) and port clutch to manually move the boom horizontally and was able to do so, although noticeable resistance was present.Afterward, fse used the handlebar joystick and was able to move the boom horizontally in and out without issue.Fse removed the boom covers and inspected the assembly for any broken or loose components but found none.Fse then continued testing by moving the boom horizontally in and out with the joystick to determine whether the rail guides were loose; no looseness was observed.After reinstalling the covers, fse continued testing and was able to reproduce the issue multiple times, with the boom becoming stuck approximately halfway to its maximum extension.While manually moving the boom horizontally using the egm and port clutch, fse heard a grinding noise.Based on the troubleshooting findings, a possible boom motor assembly and arm controller (platform) board replacement were recommended, as well as inspecting the rail guides for looseness.Fse completed a test drive of the system.System was tested and verified ready for use.The complaint was confirmed based on the field evaluation.The probable root cause could not be determined based on the field servicing notes.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.

Brand Name
da Vinci SP
Common Device Name
PATIENT SIDE CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50203249
Report Number2955842-2026-35197
Device Sequence Number12133129
Product Code NAY
UDI-Device Identifier00886874114605
UDI-Public(01)00886874114605
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380601-51
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown